Wyoming, 2014Damaging Wind in Wyoming, June 21, 2014
June 21, 2014 · NWS SLC · 1 event in 1 county or zone
Another thunderstorm producing strong winds moved through far southwest Wyoming on June 21.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another thunderstorm producing strong winds moved through far southwest Wyoming on June 21.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 21, 9:08 AM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 9:08 AM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1008 AM MDT SAT JUN 21 2014
.SYNOPSIS...A SERIES OF WEAK DISTURBANCES WILL TRACK EAST ACROSS
UTAH THROUGH THE WEEKEND. HIGH PRESSURE ALOFT WILL RETURN AND
STRENGTHEN BEGINNING EARLY NEXT WEEK.
&&
.DISCUSSION...A SERIES OF WEAK WEATHER DISTURBANCES EJECTING EAST
OUT OF THE GULF OF ALASKA TROUGH WILL CROSS THE NORTHERN HALF OF
THE WESTERN CONUS THIS WEEKEND. INCREASING MID/HIGH LEVEL MOISTURE
WILL CONTRIBUTE TO CONVECTIVE CLOUD DEVELOPMENT THIS AFTERNOON.
THE THREAT OF SHOWERS/THUNDERSTORMS WILL REMAIN QUITE LOW THIS
AFTERNOON/EVENING DUE PRIMARILY TO THE ABSENCE OF DEEP-LAYER
MOISTURE AND A MARGINAL INSTABILITY. THIS MOISTURE/INSTABILITY
HANDICAP WILL LIKELY IMPACT CONVECTION AGAIN SUNDAY...THOUGH A
SLIGHTLY BETTER VERTICAL MOISTURE PROFILE NEAR BOTH THE IDAHO AND
ARIZONA BORDER MAY HELP CONVECTION DURING THE AFTERNOON/EARLY
EVENING HOURS.
HEIGHTS WILL BUILD AGAIN ACROSS THE INTERIOR WEST IN RESPONSE TO A
FAIRLY STRONG SHORTWAVE MOVING EAST-NORTHEAST THROUGH THE PACIFIC
NORTHWEST EARLY IN THE UPCOMING WEEK. AN INCREASINGLY WARM
SOUTHWEST FLOW AHEAD OF THIS FEATURE OVER THE GREAT BASIN WILL
BRING A WARMING TREND TO UTAH MONDAY/TUESDAY. A SHALLOW COLD FRONT
WILL SAG SOUTH THROUGH AT LEAST NORTHERN/CENTRAL UTAH MIDWEEK AS
THE SHORTWAVE LIFTS NORTHEAST THROUGH WESTERN MONTANA/SOUTHWEST
CANADA.
ISSUED AN EARLIER UPDATE TO ADDRESS CLOUD COVER. REMAINDER OF THE
FORECAST IN GOOD SHAPE.
&&
.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE
TAF PERIOD. NEARLY CALM WINDS WILL BECOME NORTHWEST BETWEEN 16 AND
17Z THIS MORNING. WINDS WILL BE VERY LIGHT INITIALLY WITH THIS
SHIFT BUT INCREASE THIS AFTERNOON TO NEAR 10KTS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ495-496.
WY...NONE.
&&
PUBLIC...CONGER
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 21, 3:18 AM MST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 AM MDT SAT JUN 21 2014
UTZ001>016-019>021-517-518-WYZ021-221230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
418 AM MDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
LOCALLY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THIS
AFTERNOON AND EARLY EVENING ACROSS SOUTHWEST UTAH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR
SOUTHERN AND WESTERN UTAH LATE IN THE WORK WEEK AS HOT...DRY AND
GUSTY CONDITIONS RETURN TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Thunderstorm Wind, Uinta
- When
- June 21, 2:51 PM MST to 2:56 PM MST
- Where
- Uinta County, 4.32 mi NE of Millis
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.270, -110.870
A wind gust of 67 mph was recorded by the Wyoming DOT sensor at Painter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 21, 2014$310,000 · 1.75 in hail · 22 events
- Tornado and Hail in Minnesota, June 21, 2014$159,000 · EF1 · 8 events
- Hail and Damaging Winds in Missouri, June 21, 2014$487,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Illinois, June 21, 2014$203,000 · 1.75 in hail · 20 events
- Hail in South Dakota, June 21, 2014$150,000 · 1.75 in hail · 5 events
- Damaging Winds in Georgia, June 21, 2014$41,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$39,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$25,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in South Dakota, June 21 to 22, 2014EF0 · 30 events
- Hail and Damaging Winds in North Dakota, June 21, 2014$33,000 · 1.75 in hail · 5 events
- Damaging Winds in Tennessee, June 21, 2014$33,000 · 52 kt wind · 4 events
- Tornadoes in Colorado, June 21, 2014EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530805.